Alert archive / Missouri / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 8, NWS Kansas City, MO

March 31, 20086 counties in Missouri; Doniphan County, Kansas

NWS Kansas City, MO issued this severe thunderstorm warning at Mar 31, 2008, 4:47 AM CDT for 6 counties in Missouri; Doniphan County, Kansas. It was in force for 43 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 31, 2008, 4:47 AM CDT (09:47 UTC)
Expired
Mar 31, 2008, 5:30 AM CDT
In force
43 min
Issued by
NWS Kansas City, MO
Area
Storm-based polygon

Counties Doniphan County, KS, Andrew County, MO, DeKalb County, MO, Gentry County, MO, Holt County, MO, Nodaway County, MO, Worth County, MO

The radar

The Pleasant Hill radar (KEAX), 136 km from the middle of the area, began a volume at 09:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 31, 5:00 AM CDTHAIL 0.88Fillmore, MO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 31, 4:09 AM CDTSevere Thunderstorm WatchSPC3 hr

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 9.8 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2008-03-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2008-03-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 168 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
542 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
168 m²/s²
0-3 km storm-relative helicity
436 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KEAX 310947
SVREAX
KSC043-MOC003-063-075-087-147-227-311030-
/O.NEW.KEAX.SV.W.0008.080331T0947Z-080331T1030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
447 AM CDT MON MAR 31 2008

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN DONIPHAN COUNTY IN NORTHEAST KANSAS
  ANDREW COUNTY IN NORTHWEST MISSOURI
  NORTHWESTERN DEKALB COUNTY IN NORTHWEST MISSOURI
  GENTRY COUNTY IN NORTHWEST MISSOURI
  SOUTHEASTERN HOLT COUNTY IN NORTHWEST MISSOURI
  SOUTHEASTERN NODAWAY COUNTY IN NORTHWEST MISSOURI
  SOUTHWESTERN WORTH COUNTY IN NORTHWEST MISSOURI

* UNTIL 530 AM CDT

* AT 442 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM OREGON
  TO 8 MILES NORTH OF TROY TO WATHENA...AND MOVING NORTHEAST AT 45
  MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  SAVANNAH BY 455 AM CDT.
  UNION STAR BY 510 AM CDT.
  KING CITY BY 515 AM CDT.
  RAVENWOOD AND STANBERRY BY 520 AM CDT.
  ALBANY BY 530 AM CDT.

THE TOWNS OF ROSENDALE...HELENA...REA...BOLCKOW...BARNARD...
GUILFORD...ARKOE...CONCEPTION...CLYDE AND CONCEPTION JUNCTION ARE
ALSO IN THE PATH OF THESE SEVERE THUNDERSTORMS.

HAIL UP TO ONE INCH IN DIAMETER HAS BEEN REPORTED AT 430 AM IN 
HIGHLAND IN DONIPHAN COUNTY WITH THIS STORM. IF YOU ARE IN THE PATH 
OF THE STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY.

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE
TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN PLEASANT HILL.

LAT...LON 4031 9434 4008 9428 3981 9479 3981 9488
      3977 9493 3976 9493 3976 9489 3973 9494
      3973 9498 4005 9525 4050 9465
TIME...MOT...LOC 0947Z 231DEG 46KT 4004 9508 3993 9497
          3980 9490

$$

21
2 follow-up statements
000 
WWUS53 KEAX 311002
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
502 AM CDT MON MAR 31 2008

KSC043-MOC003-063-075-087-147-227-311030-
/O.CON.KEAX.SV.W.0008.000000T0000Z-080331T1030Z/
DONIPHAN KS-WORTH MO-ANDREW MO-DEKALB MO-HOLT MO-GENTRY MO-NODAWAY MO-
502 AM CDT MON MAR 31 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
NODAWAY...GENTRY...SOUTHEASTERN HOLT...NORTHWESTERN DEKALB...
ANDREW...SOUTHWESTERN WORTH AND EASTERN DONIPHAN COUNTIES UNTIL 530
AM CDT...

AT 457 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 6
MILES SOUTHEAST OF MAITLAND TO FILLMORE TO COUNTRY CLUB VILLAGE...
MOVING NORTHEAST AT 50 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  UNION STAR BY 510 AM CDT.
  KING CITY BY 520 AM CDT.
  RAVENWOOD AND STANBERRY BY 525 AM CDT.
  6 MILES SOUTHWEST OF ALBANY BY 530 AM CDT.

THE TOWNS OF ARKOE...GUILFORD...BARNARD...CONCEPTION...CLYDE...
CONCEPTION JUNCTION...FORD CITY...PARNELL...DARLINGTON AND GENTRY ARE
ALSO IN THE PATH OF THIS LINE OF SEVERE THUNDERSTORMS.

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE
TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN PLEASANT HILL.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 AM CDT MONDAY
MORNING FOR NORTHEAST KANSAS AND NORTHWESTERN MISSOURI.

LAT...LON 4031 9434 4008 9428 3981 9479 3981 9488
      3977 9493 3976 9493 3976 9489 3973 9494
      3973 9498 4005 9525 4050 9465
TIME...MOT...LOC 1002Z 231DEG 46KT 4017 9494 4006 9484
          3992 9476

$$

21
000 
WWUS53 KEAX 311015
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
513 AM CDT MON MAR 31 2008

KSC043-MOC227-311023-
/O.CAN.KEAX.SV.W.0008.000000T0000Z-080331T1030Z/
DONIPHAN KS-WORTH MO-
513 AM CDT MON MAR 31 2008

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN WORTH AND EASTERN
DONIPHAN COUNTIES IS CANCELLED...

AT 511 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE 
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED OR MOVED OUT 
OF THE AREA...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR 
PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING IS CANCELLED.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN PLEASANT HILL.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 AM CDT MONDAY
MORNING FOR NORTHEAST KANSAS AND NORTHWESTERN MISSOURI.

LAT...LON 4039 9461 4031 9435 4015 9430 3981 9479
      3981 9488 3983 9493 3985 9495 3989 9493
      3990 9499 4002 9510 4042 9466
TIME...MOT...LOC 1013Z 231DEG 46KT 4023 9477 4019 9469
          4010 9462

$$

MOC003-063-075-087-147-311030-
/O.CON.KEAX.SV.W.0008.000000T0000Z-080331T1030Z/
ANDREW MO-DEKALB MO-HOLT MO-GENTRY MO-NODAWAY MO-
513 AM CDT MON MAR 31 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
NODAWAY...GENTRY...SOUTHEASTERN HOLT...NORTHWESTERN DEKALB AND ANDREW
COUNTIES UNTIL 530 AM CDT...

AT 511 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 10
MILES SOUTHEAST OF MARYVILLE TO 10 MILES WEST OF STANBERRY TO 7 MILES
WEST OF KING CITY...MOVING NORTHEAST AT 50 MPH. IN 
ADDITION...ANOTHER SEVERE THUNDERSTORM WAS LOCATED 5 MILES WEST OF 
SAVANNAH...MOVING NORTHEAST AT 50 MPH...AND WILL AFFECT THE SAME 
LOCATIONS AS THE INITIAL SEVERE THUNDERSTORM.

SEVERE THUNDERSTORMS WILL BE NEAR...
  STANBERRY BY 520 AM CDT.
  RAVENWOOD BY 525 AM CDT.
  ALBANY BY 530 AM CDT.

THE TOWNS OF CLYDE...CONCEPTION JUNCTION...FORD CITY...DARLINGTON AND
GENTRY ARE ALSO IN THE PATH OF THIS LINE OF SEVERE THUNDERSTORMS.

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE
TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN PLEASANT HILL.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 AM CDT MONDAY
MORNING FOR NORTHEAST KANSAS AND NORTHWESTERN MISSOURI.

LAT...LON 4039 9461 4031 9435 4015 9430 3981 9479
      3981 9488 3983 9493 3985 9495 3989 9493
      3990 9499 4002 9510 4042 9466
TIME...MOT...LOC 1013Z 231DEG 46KT 4023 9477 4019 9469
          4010 9462

$$

21

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 31, 4:00 AM CDT, 47 minutes earlier.

Area forecast discussion, Mar 31, 4:00 AM CDT, 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
400 AM CDT MON MAR 31 2008

.DISCUSSION...

INTERESTING SCENARIO WITH A COUPLE OF SHORT WAVES EMBEDDED IN
TROUGHING OVER THE WEST. ONE WAVE THIS MORNING IN NORTHWEST KANSAS
WILL BE MOVING INTO SOUTHEAST SOUTH DAKOTA BY MID MORNING...WHILE A
SECOND WAVE IN NEW MEXICO AT 12Z WILL MOVE INTO SOUTHWEST KANSAS AND
THE TEXAS PANHANDLE BY 18Z. A STRONG UPPER JET IN THE BASE OF THE
TROUGH WILL BE CUTTING ACROSS TEXAS TODAY...BUT AN OFFSHOOT OF THIS
JET WILL BE DEVELOPING WITH ACROSS KANSAS AND INTO EASTERN NEBRASKA
WITH THE FIRST SHORT WAVE. ALREADY SEEING THE EFFECTS OF THESE TWO
WAVES WITH A CLUSTER OF STORMS ACROSS NORTHEAST KANSAS AND A SECOND
CLUSTER ACROSS NORTHEAST OKLAHOMA.

FOR THIS MORNING...EXPECT STORMS IN KANSAS TO CONTINUE TO TRACK TO
THE NORTHEAST ACROSS NORTHWEST PORTIONS OF FORECAST AREA. THESE
STORMS WILL BE ELEVATED TO THE NORTH OF A SURFACE LOW THAT WILL BE
MOVING TO NEAR TOPEKA BY 12Z. MAIN THREAT FROM THESE STORMS WILL BE
HAIL. MAY ALSO SEE SCATTERED STORMS DEVELOPING IN THE WARM
SECTOR...BUT MAIN SHOW FOR STORMS IN THE FORECAST AREA WILL BE WITH
THE COLD FRONT AS IT SWINGS THROUGH THE REGION MAINLY IN THE
AFTERNOON. ONE INHIBITING FACTOR FOR STORMS THIS AFTERNOON WILL BE
THE PERSISTENT CLOUD COVER...SO DESPITE AREA COMING INTO THE WARM
SECTOR OF THE STORM...TEMPERATURES WILL STRUGGLE A BIT. STILL MODELS
ADVERTISE SBCAPES CLIMBING INTO THE 1000 TO 1200 RANGE THIS
AFTERNOON AHEAD OF THE FRONT...WITH RAPIDLY WEAKENING CAP.
UNIDIRECTIONAL SHEAR PROFILES WOULD SUPPORT HAIL AND DAMAGING WINDS
WITH BOWING SEGMENTS THAT DEVELOP WITH STORMS ON THE FRONT...WITH
THE TORNADIC THREAT LESS LIKELY THIS FAR NORTH.

SEVERE THREAT WILL END WITH FRONTAL PASSAGE...AND THE COLDER AND
DRIER AIR POURS IN BEHIND THE FRONT TONIGHT. NEXT CHANCE OF STORMS
WILL ARRIVE LATER ON WEDNESDAY AS NEXT IN THE SERIES OF SHORT WAVE
TROUGHS HEADS TO THE REGION MID WEEK.

PC

&&

.AVIATION...
/1239 AM CDT MON MAR 31 2008/
FOR THE 06Z TAFS...WARM FRONT ABOUT 50-75 MILES SOUTH OF THE KC
METRO WILL LIFT VERY SLOWLY NWD THROUGH THE NIGHT...REACHING KCI AT
AROUND 13Z. IFR-VLIFR CIGS WILL CONTINUE UNTIL WARM FRONTAL PASSAGE
WITH VSBYS POSSIBLY LOWERING TO ONE HALF MILE AT TIMES...ESPECIALLY
AT STJ AND MCI. ISENTROPIC LIFT NORTH OF THE WARM FRONT WILL TRIGGER
SHOWERS AND THUNDERSTORMS BETWEEN 08Z AND 11Z.

ONCE THE WARM FRONT MOVES THROUGH JUST AFT SUNRISE...CONDITIONS WILL
IMPROVE TO MVFR. A COLD FRONT WILL TRIGGER A LINE OF SHOWERS AND
THUNDERSTORMS DURING THE EARLY TO MID AFTN HOURS WITH A WIND SHIFT TO
THE NW AFT 21Z. MVFR CIGS WILL LINGER BEHIND THE FRONT UNTIL AROUND
03Z.

DB

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
Hazardous weather outlook, Mar 30, 1:00 PM CDT, 15 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
100 PM CDT SUN MAR 30 2008

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-311100-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-
PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-
RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-
CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY-
100 PM CDT SUN MAR 30 2008

...SEVERE WEATHER POSSIBLE THROUGH EARLY MONDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL
AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS CENTRAL AND EASTERN
KANSAS THIS EVENING...MAINLY ALONG AND NORTH OF A WARM FRONT THAT
WILL BE STEADILY LIFTING THROUGH THE AREA. DESPITE COOL CONDITIONS
AT THE SURFACE...A WARM...MOIST AND UNSTABLE AIRMASS ALOFT AND
INCREASING WIND SHEAR WILL ALLOW SOME OF THESE STORMS TO BECOME
SEVERE OVERNIGHT AS THEY PUSH INTO EXTREME EASTERN KANSAS AND
NORTHWEST MISSOURI. LARGE HAIL UP TO THE SIZE OF QUARTERS IS
POSSIBLE...WITH THE GREATEST THREAT NORTHWEST OF A KANSAS CITY TO
TRENTON LINE AFTER 9 PM. HEAVY RAINFALL WILL ALSO ACCOMPANY THIS
ACTIVITY WITH AMOUNTS GREATER THAN ONE INCH EXPECTED LOCALLY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THUNDERSTORMS WILL BE ONGOING IN NORTHERN MISSOURI AT THE START OF
THE DAY ON MONDAY...GENERALLY TO THE NORTH OF THE WARM FRONT. HEAVY
RAIN WILL BE THE MAIN THREAT FROM THIS ACTIVITY.

FURTHER SOUTH...A WARM AND HUMID AIRMASS WILL QUICKLY OVERSPREAD THE
AREA AS SOUTHERLY WINDS BECOME QUITE GUSTY. DEPENDING ON THE AMOUNT
OF SUNSHINE OBSERVED...THUNDERSTORMS ARE EXPECTED TO BECOME QUITE
NUMEROUS ALONG AN ADVANCING COLD FRONT TOMORROW AFTERNOON...WITH THE
THREAT FOR SEVERE WEATHER INCREASING DURING THE MID TO LATE
AFTERNOON. DAMAGING WINDS AND LARGE HAIL ARE LIKELY TO ACCOMPANY
MANY OF THESE STORMS. THERE IS ALSO A SMALL CHANCE THAT DISCRETE
SUPERCELL THUNDERSTORMS COULD DEVELOP AHEAD OF THE COLD FRONT...
POSING AN ADDITIONAL THREAT FOR TORNADOES. THIS ACTIVITY SHOULD
SWEEP EAST OF THE REGION BEFORE 9 PM.

HEAVY RAINFALL EXPECTED WITH ANY THUNDERSTORMS THAT OCCUR OVERNIGHT
TONIGHT INTO THE DAY MONDAY. ALSO WIDESPREAD FLASH FLOODING IS NOT
EXPECTED...PROLONGED OR REPEATED HEAVY RAINFALL COULD QUICKLY
PRODUCE ONE TO TWO INCH RAIN AMOUNTS IN A GIVEN LOCATION...RESULTING
IN LOCALIZED FLOODING.

ANOTHER STORM SYSTEM WILL BRING A CHANCE OF THUNDERSTORMS WEDNESDAY
NIGHT AND THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT MAINLY IN NORTHEAST KANSAS
AND NORTHWEST MISSOURI...AND MAY BE NEEDED OVER MUCH OF THE OUTLOOK
AREA DURING THE DAY ON MONDAY..ESPECIALLY AFTER 2 PM. GIVEN THE VERY
STRONG WIND FIELDS ALOFT...THESE STORMS ARE EXPECTED TO MOVE
QUICKLY...SO SPOTTERS ARE URGED TO BE PREPARED FOR RAPIDLY CHANGING
WEATHER CONDITIONS.

BOOKBINDER

In the hours before

Special weather statement, Mar 31, 3:43 AM CDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
343 AM CDT MON MAR 31 2008

MOZ002-011-012-310915-
ANDREW-HOLT-NODAWAY-
343 AM CDT MON MAR 31 2008

...SIGNIFICANT WEATHER ALERT FOR HOLT...NORTHWESTERN ANDREW AND
SOUTHERN NODAWAY COUNTIES UNTIL 415 AM CDT...

AT 338 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR WHITE CLOUD...OR 8 MILES NORTH OF
HIGHLAND...MOVING NORTHEAST AT 40 MPH.

THIS STORM WILL BE NEAR...
  7 MILES SOUTHEAST OF MOUND CITY BY 350 AM CDT.
  8 MILES NORTHWEST OF FILLMORE BY 355 AM CDT.
  MAITLAND BY 405 AM CDT.
  8 MILES SOUTHEAST OF SKIDMORE BY 410 AM CDT.

THE TOWNS OF GRAHAM AND ARKOE ARE ALSO IN THE PATH OF THIS STORM.

PENNY SIZE HAIL IS EXPECTED WITH THIS STORM.

21
Special weather statement, Mar 31, 4:33 AM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
433 AM CDT MON MAR 31 2008

MOZ001-002-011-311000-
ATCHISON-HOLT-NODAWAY-
433 AM CDT MON MAR 31 2008

...SIGNIFICANT WEATHER ALERT FOR NORTHERN HOLT...SOUTHEASTERN
ATCHISON AND WESTERN NODAWAY COUNTIES UNTIL 500 AM CDT...

AT 427 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES NORTH OF WHITE CLOUD...OR 8 MILES
SOUTHWEST OF MOUND CITY...MOVING NORTHEAST AT 45 MPH.

THIS STORM WILL BE NEAR...
  MAITLAND BY 445 AM CDT.
  SKIDMORE BY 450 AM CDT.

THE TOWNS OF BIGELOW...BIG LAKE AND FORTESCUE ARE ALSO IN THE PATH OF
THIS STORM.

PENNY SIZE HAIL IS EXPECTED WITH THIS STORM.

21
Local storm report, Mar 31, 4:47 AM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
447 AM CDT MON MAR 31 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0432 AM     HAIL             3 W HIGHLAND            39.86N 95.32W
03/31/2008  E1.00 INCH       DONIPHAN           KS   LAW ENFORCEMENT

            QUARTER SIZE HAIL

&&

DDEROCHE

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 31, 4:06 AM CDTSevere Thunderstorm WarningEAXHolt39 min
Mar 31, 4:17 AM CDTSevere Thunderstorm WarningEAXNodaway23 min
Mar 31, 4:57 AM CDTSevere Thunderstorm WarningEAXHolt18 min
Mar 31, 5:26 AM CDTSevere Thunderstorm WarningEAXAndrew, DeKalb, Gentry, Harrison, Nodaway, Worth41 min
Mar 31, 5:37 AM CDTHigh Wind WarningEAXBates, Cass, Jackson, Johnson, Lafayette4 hr
Mar 31, 7:14 AM CDTWind AdvisoryEAXBuchanan, Caldwell, Carroll, Clay, Clinton, Henry and 5 more2 hr
Mar 31, 9:56 AM CDTHigh Wind WarningEAXChariton, Cooper, Howard, Pettis, Randolph, Saline2 hr
Mar 31, 10:38 AM CDTSevere Thunderstorm WarningEAXBates, Cass37 min
Mar 31, 11:14 AM CDTSevere Thunderstorm WarningEAXBates46 min
Mar 31, 12:37 PM CDTAreal Flood AdvisoryEAXBates5 hr
Mar 31, 12:42 PM CDTAreal Flood AdvisoryEAXHenry5 hr

Nearby

Severe Thunderstorm Warnings in Missouri, 2008Severe Thunderstorm Warnings in Kansas, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.